Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 172, NWS Nashville, TN

July 4, 2001Grundy County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 2001, 4:32 PM CDT for Grundy County, Tennessee. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2001, 4:32 PM CDT (21:32 UTC)
Expired
Jul 4, 2001, 4:45 PM CDT
In force
13 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Grundy County, TN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 3:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1372 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 042134
SVRBNA

TNC031-061-042145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
432 PM CDT WED JUL 4 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRUNDY COUNTY IN TENNESSEE

* UNTIL 445 PM CDT

* AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM 9 MILES WEST OF ALTAMONT.

* TOWNS IN OR NEAR THE PATH OF THIS STORM INCLUDE 
ALTAMONT...COALMONT...TRACY CITY...AND GRUETLI-LAAGER.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE 
FOR DAMAGING WINDS IN EXCESS OF 60 MPH AND DEADLY LIGHTNING.
$$
MAR
LAT...LON 3553 8593 3536 8602 3522 8568 3542 8558

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:15 PM CDT, 17 minutes earlier.

Area forecast discussion, Jul 4, 4:15 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
415 PM CDT WED JUL 4 2001

TIME IS SHORT AND SO WILL THIS BE. UPPER TROUGH PUSHING TOWARD THE AREA WITH
SEVERE TSTMS ONGOING THROUGH THIS EVENING. ACTIVITY TO TONE DOWN AFTER ABOUT
9 PM WITH ONLY SCATTERED ACTIVITY EXPECTED THEREAFTER. A LESSENED
CHANCE OF TSTMS THURSDAY WITH DRYING FROM ASSOCIATED COOL FRONT AND
FEWER CLOUDS. NO RAIN EXPECTED THU NIGHT AND FRIDAY WITH DRIER THAN
NORMAL MOISTURE PROFILE OVER THE AREA. NEXT CHANCE OF RAIN EXPECT
SUNDAY AND AFTER.

NO DISAGREEMENTS WITH GUIDANCE TEMPS. POPS OK ALSO EXCEPT WENT LOWER
THAN GUIDANCE FOR CSV AREA.

.BNA...NONE.

JLM

In the hours before

Local storm report, Jul 4, 1:45 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
145 PM CDT WED JUL 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0134 PM    7SW SPRINGFIELD           TN   WIND DAMAGE
07/04/01   ROBERTSON                      LAW ENFORCEMENT REPORTED
                                          TREES DOWN AND TREE ON
                                          HOUSE AND TREES ON POWER
                                          LINE

JLM
Local storm report, Jul 4, 1:57 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
157 PM CDT WED JUL 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0150 PM    9NE GALLATIN              TN   WIND DAMAGE
07/04/01   SUMNER                         LAW ENFORCEMENT REPORTED
                                          TREES DOWN ON ROAD NEAR
                                          BETHPAGE

JLM
Local storm report, Jul 4, 2:17 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
217 PM CDT WED JUL 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 PM    JOELTON                   TN   WIND DAMAGE
07/04/01   DAVIDSON                       TRAINED SPOTTER REPORTED
                                          SEVERAL TREES SNAPPED OFF

JLM
Local storm report, Jul 4, 2:50 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
250 PM CDT WED JUL 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0235 PM    5NW GAINESBORO            TN   WIND DAMAGE
07/04/01   JACKSON                        LAW ENFORCEMENT REPORTED
                                          TREES DOWN ON YORK HIGHWAY
                                          (HWY 85) 5 MIGLES NW OF
                                          GAINESBORO

JLM
Local storm report, Jul 4, 4:12 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
412 PM CDT WED JUL 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0339 PM    10W SPARTA                TN   WIND DAMAGE
07/04/01   WHITE                          EMERGENCY MANAGER
                                          REPORTED A DOWNED
                                          TREE IN WESTERN
                                          PART OF COUNTY

08

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:49 PM CDTSevere Thunderstorm WarningOHXCumberland26 min
Jul 4, 1:17 PM CDTSevere Thunderstorm WarningOHXRobertson28 min
Jul 4, 1:33 PM CDTSevere Thunderstorm WarningOHXSumner27 min
Jul 4, 1:52 PM CDTSevere Thunderstorm WarningOHXJackson, Smith23 min
Jul 4, 1:55 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson35 min
Jul 4, 2:11 PM CDTSevere Thunderstorm WarningOHXJackson, Macon, Smith34 min
Jul 4, 2:22 PM CDTSevere Thunderstorm WarningOHXWilson23 min
Jul 4, 3:00 PM CDTSevere Thunderstorm WarningOHXPutnam, White30 min
Jul 4, 3:06 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Wilson24 min
Jul 4, 3:37 PM CDTSevere Thunderstorm WarningOHXDeKalb, White23 min
Jul 4, 4:07 PM CDTSevere Thunderstorm WarningOHXCoffee23 min
Jul 4, 4:42 PM CDTSevere Thunderstorm WarningOHXBedford33 min
Jul 4, 4:44 PM CDTSevere Thunderstorm WarningOHXGiles16 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.